Couldn't find what you looking for?

TRY OUR SEARCH!

My husband and I have been TTC for four years now. I was diagnosed with PCOS right after we started trying. We had him tested and its not him. I am on Metformin 1000 mg my periods are still irregular. Like this month I ended and two days later I had a pink discharge. Im in between insurances so I cant go see a doctor till next month, but can this be because of the cysts popping. Im in extream pain. Which is usual from my periods. I have honestly given up on TTC, because I know it will never happen, but what is this discharge?

Loading...

Important to understand that PCOS is a disorder of insulin and not really a disorder of the sex hormones. It was discovered by gynecologists so there is some misinformation about what causes it. High insulin levels lower the amount of Sex Hormone Binding Globulin (SHBG) in the blood. Because of this all the sex hormones increase, including androgens. Exposure to these androgens causes cysts on the ovaries, body hair growth, loss of scalp hair, etc. Just a brief overview, sorry. I doubt the pink discharge being caused from cysts popping. With PCOS periods can become irregular even to the point of oligomenorrhea (very light infrequent periods). Metformin itself effects the way insulin works and thereby can also effect your periods. As far as TTC it is possible with PCOS but it is more difficult. Do you take birth control? Birth control pills are another, often adjunct, therapy when treating PCOS. They regulate the menstrual cycle and can decrease androgens. However many endocrinologists will opt for exercise, staying at a healthy weight and eating a good diet before prescribing anything to treat the disorder as long as no evidence of type 2 diabetes is present. Birth control pills can raise estrogen levels and cause weight gain which is not something you want if you have PCOS. I believe the pink discharge to just be a little post-menses spotting. Once you have insurance again I would speak with a gynecologist about it. In all honesty though an endocrinologist is more qualified to treat PCOS and if you haven't seen one I would recommend that as well once you have insurance. PCOS can cause many kinds of metabolic disturbances (thyroid problems, insulin issues, etc) and endos are best trained to treat that. 

 

If you've been treated for this condition for 4 years then nothing I've said here should be of any surprise to you. Again, I'm guessing the discharge is just some light spotting but only a visit and an exam from your physician will tell for sure. 

Reply

Loading...